Alert archive / New York / Wind Advisories in 2008
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 9, 2008, 4:35 AM EST for Hudson County, Passaic County, New Jersey; 4 counties in Connecticut; 9 counties in New York. It took effect at Jan 9, 2008, 8:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 4:35 AM EST (09:35 UTC)
- In effect from
- Jan 9, 2008, 8:00 AM EST
- Expired
- Jan 9, 2008, 4:00 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 090935 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 435 AM EST WED JAN 9 2008 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT WILL PUSH ACROSS THE REGION FROM LATE THIS MORNING THROUGH MID AFTERNOON. A TIGHT PRESSURE GRADIENT BOTH AHEAD OF THE FRONT AND IN ITS WAKE WILL GENERATE STRONG WINDS FROM LATE THIS MORNING THROUGH THE MAJORITY OF THE REMAINDER OF THE DAYLIGHT HOURS. CTZ005>012-NJZ002>006-011-NYZ067>081-091745- /O.NEW.KOKX.WI.Y.0001.080109T1500Z-080109T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 435 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS 10 TO 20 MPH WILL STRENGTHEN TO 15 TO 25 MPH LATER THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL PUSH THROUGH THE REGION AROUND OR SHORTLY AFTER NOON. BEHIND THE FRONT...WINDS WILL SHIFT WEST AND INCREASE TO 20 TO 30 MPH. WIND GUSTS OF AROUND 45 MPH WILL BE POSSIBLE IN AND AROUND AREAS OF RAIN BEFORE AND WITH THE FRONT...AND AT ANY TIME AFTER THE WINDS SHIFT TO THE WEST THIS AFTERNOON. WINDS OF THIS STRENGTH CAN RESULT IN DOWNED TREES...TREE LIMBS AND POWER LINES. PLEASE SECURE OR TAKE IN ANY REMAINING HOLIDAY DECORATIONS...AS WELL AS TRASH RECEPTACLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 091244 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 744 AM EST WED JAN 9 2008 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT WILL PUSH ACROSS THE REGION FROM THIS MORNING THROUGH EARLY AFTERNOON. A TIGHT PRESSURE GRADIENT BOTH AHEAD OF THE FRONT AND IN ITS WAKE WILL GENERATE STRONG WINDS THIS MORNING THROUGH THE MAJORITY OF THE REMAINDER OF THE DAYLIGHT HOURS. CTZ005>012-NJZ002>006-011-NYZ067>081-092100- /O.EXT.KOKX.WI.Y.0001.080109T1300Z-080109T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 744 AM EST WED JAN 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS WILL STRENGTHEN TO 20 TO 30 MPH THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL PUSH THROUGH THE REGION AROUND OR SHORTLY AFTER NOON. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST. WIND GUSTS OF AROUND 45 MPH WILL BE POSSIBLE IN AND AROUND AREAS OF RAIN BEFORE AND WITH THE FRONT...AND AT ANY TIME AFTER THE WINDS SHIFT TO THE WEST. WINDS OF THIS STRENGTH CAN RESULT IN DOWNED TREES...TREE LIMBS AND POWER LINES. PLEASE SECURE OR TAKE IN ANY REMAINING HOLIDAY DECORATIONS...AS WELL AS TRASH RECEPTACLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 091758 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1258 PM EST WED JAN 9 2008 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON. A STRONG PRESSURE GRADIENT AND LARGE PRESSURE RISES IN ITS WAKE WILL GENERATE STRONG WINDS THIS AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-092100- /O.CON.KOKX.WI.Y.0001.000000T0000Z-080109T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1258 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WEST WINDS IN THE WAKE OF A COLD FRONTAL PASSAGE THIS AFTERNOON WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND 50 MPH. WINDS OF THIS STRENGTH COULD BRING DOWN TREE LIMBS...CAUSE ISOLATED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS AND BRIDGES. PLEASE SECURE OR TAKE IN ANY LOOSE OUTDOOR ITEMS SUCH AS HOLIDAY DECORATIONS AND TRASH RECEPTACLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOODMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:51 AM EST, 44 minutes earlier.
Area forecast discussion, Jan 9, 3:51 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
351 AM EST WED JAN 9 2008
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS THE GREAT LAKES AND INTO EASTERN CANADA
WILL DRAG A QUICK MOVING COLD FRONT ACROSS THE REGION FROM LATE
THIS MORNING THROUGH MID AFTERNOON. HIGH PRESSURE BRIEFLY RETURNS
ON THURSDAY...THEN ANOTHER STORM SYSTEM WILL TRACK THROUGH THE
REGION THURSDAY NIGHT INTO EARLY FRIDAY. HIGH PRESSURE THEN
RETURNS FOR THE WEEKEND. A COASTAL LOW MAY PASS SOUTH OF THE AREA
SUNDAY NIGHT INTO MONDAY WITH A WINTRY MIX OF PRECIPITATION
POSSIBLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A QUICK MOVING COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS
MORNING THROUGH MID AFTERNOON. NOT A LOT OF PRECIPITATION...WITH
ONLY ABOUT A 200 MILES WIDE BAND OF MAINLY LIGHT SHOWERS. THIS
BAND SHOULD MOVE ACROSS ANY GIVEN POINT IN ABOUT A 3 TO 4 HOUR
TIME FRAME...WITH MOST LOCALES RECEIVING MEASURABLE RAIN. THE
MAIN IMPACT TODAY WILL BE THE WINDS. A STRONG VERTICAL WIND PROFILE
WILL FEATURE A 50 TO 55 KT JET 2000 FT ABOVE THE SURFACE THIS
MORNING...BEFORE WEAKENING TO 35 TO 40 KT THIS AFTERNOON BEHIND
THE FRONT. IN ADDITION...THE PRESSURE GRADIENT WILL RAPIDLY
TIGHTEN AS THE FRONT APPROACHES THIS MORNING. THE 10 TO 20 MPH
SOUTHWEST FLOW WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH BY LATE MORNING. AS A RESULT...A WIND ADVISORY WILL BE ISSUED
FOR THE ENTIRE TRI-STATE REGION FROM 10 AM UNTIL 4 PM. WINDS WILL
BE PARTICULARLY GUSTY IN AND AROUND RAIN AS WELL AS FOR THE REMINDER
OF THE DAYLIGHT HOURS AFTER THE COLD FRONT HAS PASSED. WHILE THE
VERTICAL WIND PROFILE DOES WEAKEN AFTER THE FRONT...THE INCREASE
INSTABILITY AND MIXING WILL MORE EFFICIENTLY TRANSPORT WINDS ALOFT
DOWN TO THE SURFACE. BY LATE IN THE AFTERNOON...DARKNESS AND A
SHUTOFF TO THE SHORT-LIVED COLD ADVECTION WILL RESULT IN THE END
OF THE THREAT OF 40 KT GUSTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
HIGH PRESSURE WILL SETTLE JUST SOUTH OF THE REGION TONIGHT AND
THURSDAY. THIS WILL PROVIDE US WITH A BRIEF WINDOW OF DRY
WEATHER...BEFORE THE NEXT SYSTEM APPROACHES BY THURSDAY NIGHT.
WITH MAINLY SUNNY SKIES...THURSDAY WILL REMAIN ABOVE NORMAL
TEMPERATURE WISE...ALTHOUGH SIGNIFICANTLY COOLER THAN WHAT WE HAVE
SEEN SO FAR THIS WEEK.
THE NEXT LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO RIVER
VALLEY THURSDAY NIGHT AND THE GREAT LAKES INTO QUEBEC ON
FRIDAY...CONTINUING THE TREND OF THE WINTER OF INSIDE RUNNERS.
WITH WARMER THAN NORMAL TEMPERATURES AND THE INLAND STORM
TRACK...WE ARE LOOKING AT ANOTHER RAIN EVENT. IT MAY BE POSSIBLE
THAT IT COULD BE COLD ENOUGH FOR FROZEN PRECIP TO OCCUR WELL NORTH
AND WEST OF THE CITY...BUT HAVE NOT INCLUDED IN THE FORECAST AT
THIS POINT. AT THIS POINT...AM KEEPING TEMPERATURE ABOVE FREEZING
THURSDAY NIGHT FOR ALL AREAS. EVAPORATIVE COOLING COULD COOL THE
COLUMN ENOUGH TO LET A FEW SNOWFLAKES OR SLEET PELLETS MAKE IT TO
THE SURFACE...BUT TOO EARLY TO HAVE ENOUGH CONFIDENCE TO RELY UPON
RH THROUGH THE LAYER...AS THE SOUNDING LOOKS WARM AT THIS POINT.
THIS SYSTEM WILL BE ANOTHER QUICK MOVING SYSTEM...SO EXPECT THE
COLD FRONT AND DRY SLOT TO SWING INTO THE REGION AS QUICKLY AS
FRIDAY MORNING. SKIES WILL LIKELY CLEAR FRIDAY AFTERNOON...AND
DIURNAL TIMING MAY WIND UP BEING SIMILAR TO THE FRONT TODAY AS FAR
AS ENDING TIME. THERE WILL BE MORE MOISTURE WITH THE SYSTEM THU
NIGHT INTO FRIDAY...SO THE PRECIPITATION SHIELD SHOULD BE
SIGNIFICANTLY LARGER...THUS THE EARLIER STARTING TIME AND HIGHER
POPS.
HIGH PRESSURE RETURNS SATURDAY...WITH A COOLER AIRMASS...RETURNING
TEMPERATURES BACK DOWN TOWARD CLIMATOLOGICAL NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS UPPER LEVEL ENERGY DIVES SOUTHWARD ON BACK SIDE OF TROUGH...MOST
MODELS DEVELOP SURFACE LOW PRESSURE WELL TO THE SOUTH NEAR
FL...AND TRACK THIS LOW NORTHEAST OUT OVER THE WESTERN ATLANTIC.
FEEL 12Z GFS TOO FAR WEST NOW WITH THIS SURFACE LOW TRACK...AND
PREFER CONSENSUS OF ECMWF/AND GFS ENSEMBLE. WILL KEEP POPS AT
CHANCE FOR NOW GIVEN UNCERTAINTY WITH PLENTY OF TIME TO FINE TUNE.
TIMING OF SUNDAY NIGHT INTO EARLY MONDAY WOULD SUGGEST BOUNDARY
LAYER SHOULD BE COLD ENOUGH TO SUPPORT MAINLY SNOW FOR THE AREA.
WILL MIX IN RAIN...ESPECIALLY MONDAY AFTERNOON...AS SFC TEMPS WARM
A BIT.
ONCE THIS LOW DEPARTS LATER MONDAY...SHOULD REMAIN DRY BUT
SEASONABLY CHILLY MONDAY NIGHT AND TUESDAY.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
INCREASING SOUTHERLY FLOW TONIGHT IN ADVANCE OF A COLD FRONT. LOW
LEVEL JET DEVELOPMENT OCCURRING WITH 40-50KT WINDS AT H85 ON
OKX/ALY SOUNDINGS. AS THIS TIME NO LLWS IS OCCURRING...BUT ITS
LIKELY THAT IT WILL DEVELOP WITHIN THE NEXT 3 TO 5 HOURS OR SO. LOW
CLOUDS AND PATCHY FOG MAY PRODUCE BRIEF PERIODS OF MVFR PRIOR TO
THE ONSET OF PRECIP AFTER 12Z.
MVFR/IFR CONDS IN LOW CLOUDS AND RAIN SHOWERS THROUGH FROPA
BETWEEN 16-20Z. THERE MAY EVEN BE AN ISOLATED RUMBLE OF THUNDER.
WINDS WILL BE BETWEEN 20 AND 30 KT FROM THE SOUTH/SOUTHWEST WITH
THE HIGHEST ACROSS THE EASTERN COASTAL TERMINALS. WITH A LOW LEVEL
JET AT 50-55 KT AROUND 2K FT...SOME LOW LEVEL WIND SHEAR CAN BE
EXPECTED.
OUTLOOK FOR 06Z THU THROUGH SUN... OTHER THAN SOME EARLY WIND
GUSTS ACROSS ALL THE TERMINALS WEDNESDAY AFTERNOON...CONDITIONS
WILL IMPROVE TO VFR THROUGH THURSDAY.
A SIMILAR SCENARIO UNFOLDS FOR THU NIGHT THROUGH FRI NIGHT. LOOK FOR
SUB-VFR CONDITIONS IN RAIN...WITH POSSIBLE LLWS...THU NIGHT INTO FRI
MORNING...AS LOW PRESSURE MOVES UP THE OHIO AND ST LAWRENCE
VALLEYS...WHILE ITS ATTENDANT WARM FRONT REMAINS SOUTH OF THE AREA.
THE WARM FRONT COULD BRIEFLY PASS NORTH OF THE AREA RIGHT BEFORE
COLD FROPA AROUND OR JUST AFTER MIDDAY FRI. THIS SHOULD THEN BE
FOLLOWED BY GUSTY WINDS FRI AFTERNOON/EVENING.
&&
.MARINE...
WINDS AND SEAS ARE INCREASING TO SCA THIS MORNING IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE APPROACH OF A COLD
FRONT.
SOLID SCA WINDS DEVELOPING OVER ALL WATERS TOWARDS DAYBREAK AS A
65-70 KT LLJ CROSSES OVER THE WATERS. GUSTS TO NEAR GALE FORCE ON
THE OCEAN ARE EXPECTED RIGHT AHEAD OF THE FRONT. THEN A PERIOD OF
LOW END GALE GUSTS ARE EXPECTED ACROSS ALL WATERS DIRECTLY BEHIND
THE COLD FRONT LATE THIS MORNING/THIS AFTERNOON. ALTHOUGH CAA IS
MODEST...MODELS ARE IN GOOD AGREEMENT WITH LOW PRESSURE INTENSIFYING
TO 975 HPA THIS AFTERNOON PRODUCING A STRONG PRESSURE RISE COUPLET
AND TIGHT WESTERLY GRADIENT.
WINDS GRADUALLY DIMINISH BELOW SCA TONIGHT FROM SW TO NE AS
WEAK HIGH PRESSURE BUILDS IN...WITH SEAS OVER THE COASTAL OCEAN
ZONES SUBSEQUENTLY SUBSIDING BELOW SCA THURS MORNING.
RELATIVELY QUIET CONDITIONS ON WATERS THURSDAY AFTERNOON AS HIGH
PRESSURE TRANSITS ACROSS THE WATERS.
WINDS INCREASE THURSDAY NIGHT AHEAD OF A COMPLEX LOW PRESSURE
SYSTEM THAT WILL TRACK UP THE SAINT LAWRENCE RIVER VALLEY ON FRIDAY.
THIS SHOULD RETURN SEAS TO SCA LEVELS OVER THE COASTAL OCEAN ZONES
THURSDAY NIGHT...WITH POSSIBLE SCA GUSTS THERE AS WELL. SOUTHERLY
FLOW CONTINUES TO STRENGTHEN FRIDAY...AFTER THE WARM FRONT PUSHES
NORTH OF THE WATERS FRIDAY MORNING...WITH POTENTIAL FOR SCA GUSTS
OVER ALL WATERS FRIDAY. EXPECT WINDS TO GRADUALLY DIMINISH BELOW SCA
FRIDAY NIGHT FROM W TO E...BUT OCEAN SEAS MAY TAKE TILL LATE SAT.
POTENTIAL FOR COASTAL STORM SUN NIGHT/MON.
&&
.HYDROLOGY...
GENERALLY LESS THAN 1/4 INCH QPF IS EXPECTED TODAY AS A COLD
FRONT MOVES ACROSS THE REGION. NO IMPACTS ARE EXPECTED.
1/2 TO 1 INCH OF QPF ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING
WITH YET ANOTHER LOW PRESSURE SYSTEM.
&&
.TIDES/COASTAL FLOODING...
WILL PUT UP LOW WATER ADVISORY FOR THIS EVENING ACROSS LI SOUND WITH
STRONG WESTERLY FLOW IN THE WAKE OF THE COLD FRONT. COMBINATION OF
ASTRONOMICAL TIDES AND TIDAL DEPARTURES WILL HAVE WATER LEVELS
FALLING TO AROUND 2.0 FT BELOW MLLW...JUST BELOW BENCHMARK.
LOW WATER PROBLEMS POSSIBLE ONCE AGAIN FOR EARLY THURS MORNING AS
DEPARTURES PEAK...BUT DURING THE HIGHER OF THE LOW TIDE CYCLES. WILL
LET SUBSEQUENT SHIFTS RE-EVALUATE AND EXTEND ADVISORY IF NEEDED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR CTZ005>012.
NY...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR NYZ067>081.
NJ...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ330-335-338-
340-345-350-353-355.
LOW WATER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING FOR ANZ330-335.
&&Hazardous weather outlook, Jan 8, 3:51 PM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 351 PM EST TUE JAN 8 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 351 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL OCCASIONALLY GUST TO 35 KT ON WEDNESDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JST
Nearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.